MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION SOLOPATH BALLOON EXPANDABLE TRANSFEMORAL ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION SOLOPATH BALLOON EXPANDABLE TRANSFEMORAL ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Blood Loss (2597); Lead(s), Burn(s) From (3161); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Additional patient information: height 172 cm.The actual device was not returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported introducing the sheath was possible as usual.Unfolding the sheath with 20 atm.Approx 5cm proximal to the femoral approach was heavy calcification.This could not be opened by unfolding.Prosthesis for tavi could not go beyond this bottleneck.Re-inflation with 23 atm had no success to open the bottleneck.Attempt of the lock removal 5cm possible with the calcification that the sheath was "stuck in the middle".They tried to remove the lock several times and ended up ripping it off.According to the information of the doctor, they did not use more power than usual and that the sheath was very porous.The attempt to recover the sheath after successful tavi failed.The removal of the remaining sheath was made the day after on (b)(6) 2018 by the heart surgeon.Additional information was received on 4/5/2018: vascular surgeon tried to withdraw the solopath without success, even with a cut down.The next day a tavi transaortal was performed successfully and the vascular surgeon was able to withdraw the solopath abdominally.All remaining pieces were removed successfully.The patient is in good condition, there was no major blood loss and was transferred to the normal hospital ward.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.The actual device was not returned for evaluation.However, the user facility provided pictures of the sheath after removal from the patient.Therefore, the investigation is based on the photographs.The photographs shows a 19 fr stfi solopath sheath that appeared separated.Only 15cm of the proximal end of the sheath was visible in the photographs.The reinforcing wires could be seen exposed and no portion of the distal end of the sheath was present.Based on the returned photographs, the complaint could be confirmed for a break in the sheath.From the complaint description, the sheath was unable to be fully inflated due to the heavy calcification of the artery.Then an attempt was made to pass the tavi prosthesis through the sheath.Based in the rev it states "never attempt to force anything through a partially expanded sheath.Attempting to force a device through a partially expanded sheath may result in sheath damage, breakage, or device hang up".This does not appear to have been followed per the complaint description.With no device return, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
Additional information was received on 5/7/18: it was reported that the user did not insert a stent in the region of the femoral artery and a prostar was used.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to the b5 section.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
SOLOPATH BALLOON EXPANDABLE TRANSFEMORAL ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7456523
Report Number1118880-2018-00026
Device Sequence Number11037164
Product Code DYB
UDI-Device Identifier00852381004272
UDI-Public00852381004272
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K100819
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberN/A
Device Catalogue NumberSTFI-1935
Device Lot NumberUH29
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer05/29/2018
05/29/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date10/22/2020
06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight83